Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Pregnant. Suffered miscarriages. Suggested progesterone supplements, duphaston and susten. Eyes rotating and no sleep. Help?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12189 Questions
Question
Hello Doctor,
Im XXXXXXX 29 years from hyderabad and recently confirmed as pegnant. Hcg level is around 500. I suffered couple of miscarriages earlier so doc advised progesterone supplements duphaston and susten daily 2 times. At night I feel my eyes are rotating and unable to dleep due to that.. is that due to high progesterone? ? Please help.
Posted Wed, 30 Oct 2013 in Pregnancy
 
 
Answered by Dr. Rakhi Tayal 35 minutes later
Brief Answer:
It can be due to progesterone supplements.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The inability to sleep at night could be due to anxiety or increased levels of progesterone. This is one of the side effects of the progesterone supplementation.
The purpose of progesterone - dydrogesterone/ duphaston and susten during the first trimester is to "mimic" the function of something called the corpus luteum. It is a cyst that produces progesterone during early pregnancy that helps to 'maintain' the pregnancy until it reaches a certain point where it can survive on its own. This is usually about 10-12 weeks. This is usually given in patients with a history of recurrent miscarriages.
The nutritional supplements and life style modifications that will help in reducing anxiety and having a healthy baby include-
1. A high protein diet- XXXXXXX in pulses, cereals, eggs, fish, etc.
2. A high calcium intake- like milk, milk products, eggs, bajra, ragi, etc.
3. Eat fiber XXXXXXX fresh fruits and green leafy vegetables and avoid foods which are not easily digestible and fatty foods
4. Have six small meals instead of 3 large meals
5. Drink plenty of fluids
6. Go for regular Brisk walks for 30 to 40 minutes daily.
7. Take regular folic acid and DHA supplements as prescribed by your gynecologist.
8. Avoid caffeine or tea specially in the evenings.
Do not have undue stress / anxiety, as that will negatively impact your fetus.
Take care, and enjoy your pregnancy.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Pregnant. Suffered miscarriages. Suggested progesterone supplements, duphaston and susten. Eyes rotating and no sleep. Help? 6 minutes later
Thanks doctor. .. im bit confused between the dizziness and my current state.. its not like sleepyness or vertigo.. it feels lije if I close my then something is happening and head feels heavy...please advise if its normal..
 
 
Answered by Dr. Rakhi Tayal 3 hours later
Brief Answer:
These symptoms are normal.

Detailed Answer:
Hello.
Thanks for writing again.
The symptoms that you have are like giddiness. The heaviness in the head and giddiness are the normal symptoms during the early pregnancy due to the hormonal changes in the body. Please do not worry and take adequate rest. If there is associated nausea then you can get doxylamine prescribed from your obstetrician for relief.
Hope my answer is helpful.
If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Regards
Above answer was peer-reviewed by
 
Follow-up: Pregnant. Suffered miscarriages. Suggested progesterone supplements, duphaston and susten. Eyes rotating and no sleep. Help? 1 hour later
Thanks for the advice Mam. I have one more concern regarding my hcg count. It took almost 4 days to get it doubled. I heard thatit should double in 2-3 days in early pregnancy. I have ovulated very late this cycle and I have scheduled scan this friday to check the sac. Pls advice.
 
 
Answered by Dr. Rakhi Tayal 16 hours later
Brief Answer:
A USG scan will help in confirming the progress

Detailed Answer:
Hello.
The gradually increasing levels of HCG are suggestive of a viable pregnancy. Even if the levels double in 4 days, there is nothing to worry. Usually the levels double in 48-72 hours.
An ultrasound scan will help in confirming the proper progress of the g.sac growth and heart beat appearance.
Please do keep me informed regarding the progress.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Pregnant. Suffered miscarriages. Suggested progesterone supplements, duphaston and susten. Eyes rotating and no sleep. Help? 24 hours later
Hi madam,
I had some bleeding on 9th night and we have done scan which has shown it as ectopic :( I I am attaching reports for reference. I don't feel any pain though. Please advise whether to go with methotrexate or laproscopy. My hcg yesterday was 850. Please advise asap as I need to take decision in couple of hours. And also concerned about pouch of XXXXXXX fluid. Thanks in advance.
 
 
Answered by Dr. Rakhi Tayal 14 minutes later
Brief Answer:
Laparoscopic removal is the best for you.

Detailed Answer:
Hello.
I have seen the report attached.
It was sad to know that it has been diagnosed as an ectopic pregnancy. Since the pregnancy is intact it is best to get it removed laparoscopically. Even after the methotrexate treatment, the chances of success are not 100%.
The surgery may be needed if there is a rupture.
The mild amount of fluid in the pouch of XXXXXXX could be due to a reactionary fluid collection.
Please do not wait and go for laparoscopy.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Pregnant. Suffered miscarriages. Suggested progesterone supplements, duphaston and susten. Eyes rotating and no sleep. Help? 8 minutes later
Thanks for the suggestion mam.. my only concern is loosing the tube reducing the chances. I have been trying to concieve for 3 years now. Had undergone 5 iui in which one was successful n resultrd in miscarriage. This time it was normal but ectopic. Please consider n advice
 
 
Answered by Dr. Rakhi Tayal 16 minutes later
Brief Answer:
Still I think the surgery is best for you.

Detailed Answer:
I know there are chances of losing a tube on surgery but since there is considerable amount of fluid also present in the abdomen, we cannot take the risk of a rupture.
With methotrexate, the chances of rupture will be present.
You can discuss this with your treating doctor who will be the best judge for you.
Even if the tube is removed, the chances of conception are still present. Please do not worry.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor